A Caltech Library Service

Irrational Stable Commutator Length in Finitely Presented Groups

Zhuang, Dongping (2007) Irrational Stable Commutator Length in Finitely Presented Groups. . (Submitted)

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


We give examples of finitely presented groups containing elements with irrational (in fact, transcendental) stable commutator length, thus answering in the negative a question of M. Gromov. Our examples come from 1-dimensional dynamics, and are related to the generalized Thompson groups studied by M. Stein, I. Liousse and others.

Item Type:Report or Paper (Discussion Paper)
Related URLs:
URLURL TypeDescription Paper
Record Number:CaltechAUTHORS:20180815-101913703
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:88821
Deposited By: Tony Diaz
Deposited On:15 Aug 2018 17:29
Last Modified:03 Oct 2019 20:10

Repository Staff Only: item control page